Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 39, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 1995, 7:28 AM CST for Roger Mills County, Oklahoma. It was in force for 47 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 25, 1995, 7:28 AM CST (13:28 UTC)
- Expired
- Mar 25, 1995, 8:15 AM CST
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roger Mills County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 251325 RRA
SVROKC
OKC129-251415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
728 AM CST SAT MAR 25 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 AM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
ROGER MILLS
INCLUDING THE FOLLOWING LOCATIONS
ANGORA...CHEYENNE...DEMPSEY...MACKIE...RANKIN...REYDON...
ROLL AND STRONG CITY
AT 728 AM CST RADAR INDICATED SEVERE THUNDERSTORMS FROM MACKIE TO
SWEETWATER MOVING NORTHEAST AT 50 MPH. HAIL TO HALF DOLLAR SIZE AND
DAMAGING STRAIGHT LINE WINDS ARE LIKELY AS THESE STORMS APPROACH THE
CHEYENNE AND STRONG CITY AREAS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 3545 9972 3541 9997 3562 9998 3602 9938
3570 9938What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 4:40 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 25, 4:40 AM CST, 2 hours 48 minutes before
FPUS3 KOKC 251036 AFDOKC AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 440 AM CST SAT MAR 25 1995 THIS ONE LOOKS LIKE TROUBLE. ALL PARAMETERS APR TO BE COMING TOGTHR FOR MAJOR SVR OUTBREAK ACRS PTNS OF FCST AREA THIS AFTN AND TNGT. MDLS HV SLOWED PROGRESS OF SHTWV PROGGED TO LIFT NEWD ACRS TX/OK FM PREV RUNS, WTH TIMING NOW MORE OPTIMAL FOR AFTN/EVE FLAREUP ALG AND AHD OF DRYLN WRN OK AND NRN TX. THERMODYNAMICS VRY FVBL WITH WM RDG PROGGED NWD ACRS WRN TX AND LL MOIST AXIS POISED FRTHR E ACRS CNTR TX AND WRN OR CNTRL OK THIS AFTN. SLY LLJ PROGGED AT 30-40KT THRU CNTRL/ERN OK WHILE WLY UPR JET WITH 100KT MAX PUNCHES EWD OUT OF SRN NM INTO WRN TX. RESULTANT SHEAR PROFILE GIVES FCST HELICITIES OF 150 UP TO OVR 400, DEPENDING ON MDL AND AMT OF STORM DEVIATION. MDLS AGN APR TO UNDERESTIMATE AMT OF LL MSTR RTN AND THEREFORE AMT OF INSTBY. ALTHO CRNT ELY COMPONENT OF BNDRY LYR FLOW IS PULLING SOMEWHAT DRIER AIR INTO CNTRL/ERN OK, EXPC LL FLOW TO VEER AND DEWPTS TO RISE FRTHR E LTR TDA AS SFC LOW BCMS ESTBLSHD INVOF SWRN KS OR OK PNHDL. RESULTANT LL MSTR FEED CPLD WITH MID-LVL COOLING BY EVE AND DRY PUNCH AT MID LVLS YIELDS EXPCD LIS OF -5 TO -9, CAPES 1500-3000 J/KG, EHI OF 2-5, BRN 20-50, AND MID LVL LAPSE RATES (H7-H5 DELTA T) OF 18-21 ACRS FCST AREA DURG AFTN. EXPC DRYLN TO PUNCH EWD INTO WRN OK AND NCNTRL TX DURG AFTN, MOST LKLY FRTHR E THAN MDL SFC PROGS, WITH CONVCTN DVLPG ALG/AHD OF IT. DRYLN EXPCD TO CONT DRIVING EWD INTO CNTRL OK EARLY TNGT AND EVENTUALLY INTO ERN OK BY SUN MRNG AS SFC LOW WINDS UP AND MOVS NEWD ACRS KS. WITH INSTBY AND SHEAR EXPCD TO BE HIGHLY FVBL, WE ANTICIPATE SUPERCELL DVLPMT THIS AFTN EVE FOLLOWED BY PSBL EVOLUTION INTO A SQLN OR MCS TNGT. NUFF SAID. WE PLAN TO GO HIGH RISK ACRS TX ZNS AND WRN HLF OK IN 630AM TSTM OTLK. WL ALSO MENTION PSBL HVY RAINERS, ESPLY SERN ZNS TNGT. OTRW WL SIMPLY GO WITH MOS TEMPS ON THIS ONE. WNDS LKLY TO KICK UP FM SW BHD DRYLN IN SWRN/WRN ZNS LTR TDA, AND ACRS MUCH OF FCST AREA - ESPLY N - ON SUN IN RESPONSE TO DVLPG KS LOW. MLB HBR 78 45 66 42 / 80 30 10 10 OKC 71 49 66 43 / 80 60 10 10 SPS 78 50 69 42 / 80 30 10 10 GAG 75 42 62 34 / 60 30 10 10 PNC 70 48 65 42 / 80 60 10 10 DUA 72 52 74 48 / 60 80 30 10 .OKC...CAUTION ON AREA LAKES TDA ZNS 4>53 /ALL OF WRN/CNTRL/SERN OK/. .TX...CAUTION ON AREA LAKES ZNS 83>90.
In the hours before
Local storm report, Mar 25, 2:21 AM CST, 5 hours 7 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 225 AM CST SAT MAR 25 1995 TIME COUNTY EVENT 218 AM ROGER MILLS HAIL UP TO 1 1/2 INCH DIAMETER COVERING N THE GROUND AT SWEETWATER. BSC
Local storm report, Mar 25, 2:25 AM CST, 5 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
225 AM CST SAT MAR 25 1995
TIME COUNTY EVENT
218 AM ROGER MILLS HAIL UP TO 1 1/2 INCH DIAMETER COVERING
THE GROUND AT SWEETWATER.
BSCSpecial weather statement, Mar 25, 5:44 AM CST, 1 hour 44 minutes before
OKZ004>053-TXZ083>090-261200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 545 AM CST SAT MAR 25 1
Special weather statement, Mar 25, 5:44 AM CST, 1 hour 44 minutes before
OKZ004>053-TXZ083>090-261200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 545 AM CST SAT MAR 25 1
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:20 AM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 40 min |
| Mar 25, 3:00 AM CST | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 45 min |
| Mar 25, 3:10 AM CST | Severe Thunderstorm Warning | OUN | Ellis | 35 min |
| Mar 25, 3:39 AM CST | Severe Thunderstorm Warning | OUN | Harper | 36 min |
| Mar 25, 3:45 AM CST | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 45 min |
| Mar 25, 6:58 AM CST | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 32 min |
| Mar 25, 7:49 AM CST | Severe Thunderstorm Warning | OUN | Greer | 26 min |
| Mar 25, 8:35 AM CST | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 25 min |
| Mar 25, 8:50 AM CST | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 25 min |
| Mar 25, 9:03 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 27 min |
| Mar 25, 9:20 AM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 40 min |
| Mar 25, 9:45 AM CST | Severe Thunderstorm Warning | OUN | Harmon | 45 min |
| Mar 25, 10:30 AM CST | Severe Thunderstorm Warning | OUN | Harper | 30 min |
| Mar 25, 10:37 AM CST | Severe Thunderstorm Warning | OUN | Greer, Jackson | 53 min |
| Mar 25, 10:58 AM CST | Severe Thunderstorm Warning | OUN | Kiowa | 32 min |
| Mar 25, 11:01 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 29 min |
| Mar 25, 11:20 AM CST | Severe Thunderstorm Warning | OUN | Washita | 40 min |
| Mar 25, 11:50 AM CST | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.